# SDR 2006FA0000213

- Difficulty date: February 17, 2006
- Submitted: February 17, 2006
- Operation: General aviation
- Aircraft: N170P
- Make and model: Ryan ST3KR
- Aircraft serial: 1566
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Condition: Misinstalled
- Location: Elt
- Component: Elt, Ack
- Component part number: E01
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING REPLACEMENT OF BATTERIES FROM ELT CASE, MODERATE FORCE WAS NEEDED TO REMOVE THE BOTTOM 4 BATTERIES.  THE FIT OF THE NEW BATTERIES INTO THE CASE WAS  VERY TIGHT.  AFTER CLOSING THE ELT CASE, THE ELT BECAME HOT TO THE TOUCH.  SUSPECTING  AN ELECTRICAL SHORT CIRCUIT, THE NEW BATTERIES WERE REMOVED.  UPON EXAMINING THE NEW BATTERIES JUST REMOVED, IT WAS FOUND THAT THE PROTECTIVE COVERING ON THE TERMINAL END OF THE BATTERIES WAS SCRAPED AWAY.  THIS MUST HAVE HAPPENED BY SLIDING THE BATTERIES INTO THE TIGHT CASE.  THE RELATIVE BARE SPOTS ON THE BATTERIES WOULD ACCOUNT FOR A SHORT CIRCUITING OF THE BATTERIES THAT CAUSED THE ELT TO OVERHEAT.  IT IS BELIEVED THAT THE TECHNIQUE USED TO INSERT THE BATTERIES INTO TH
